Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 262, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 23, 2006, 11:03 AM CDT for Marion County, Alabama. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2006, 11:03 AM CDT (16:03 UTC)
- Expired
- Jun 23, 2006, 11:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 11:20 AM CDT | TSTM WND DMG | 1 N Weston, AL | TREES DOWN ON A HOUSE, ON CR25. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 231605 SVRBMX ALC093-231645- /O.NEW.KBMX.SV.W.0262.060623T1603Z-060623T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1103 AM CDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTHWEST ALABAMA THIS INCLUDES THE CITY OF HAMILTON * UNTIL 1145 AM CDT * AT 1059 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF HAMILTON... AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAMILTON BY 1110 AM CDT HACKLEBURG BY 1125 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3431 8816 3412 8819 3411 8781 3430 8780 $$ KSL
1 follow-up statement
000 WWUS54 KBMX 231619 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1119 AM CDT FRI JUN 23 2006 ALC093-231645- /O.CON.KBMX.SV.W.0262.000000T0000Z-060623T1645Z/ MARION AL- 1119 AM CDT FRI JUN 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR CENTRAL MARION COUNTY... AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTON...OR ABOUT NEAR HAMILTON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HAMILTON BY 1125 AM CDT 7 MILES SOUTHWEST OF HACKLEBURG BY 1145 AM CDT LAT...LON 3429 8810 3411 8813 3411 8781 3430 8780 $$ KSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:40 AM CDT, 23 minutes earlier.
Area forecast discussion, Jun 23, 10:40 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1040 AM CDT FRI JUN 23 2006 .DISCUSSION...SEVERAL LEFT OVER BOUNDARIES FROM PREVIOUS DAYS ACTIVITY HAVE STARTED TO FIRE. IN ADDITION...BOUNDARY CURRENTLY MOVING INTO NORTHWEST SECTIONS OF THE AREA. PRECIPITABLE WATER HAS INCREASED SIGNIFICANTLY THE LAST 24 HOURS. WILL FORECAST SCATTERED SHOWERS AND THUNDERSTORMS ALL SECTIONS EXCEPT SOUTHWEST. REST OF FORECAST LOOKS OK. && .AVIATION...DISCUSSION FOR 12Z TAFS. VFR CONDITIONS EXPECTED THROUGHOUT THE DAY EXCEPT NEAR THUNDERSTORMS. THUNDERSTORMS WILL DEVELOP AROUND 19Z AND BECOME MORE NUMEROUS DURING THE AFTERNOON...LASTING THRU 03Z. IFR CONDITIONS EXPECTED IN THUNDERSTORMS DUE TO VISIBILITIES LESS THAN 3 MILES. PREVAILING WINDS WILL BE FROM THE NW AROUND 6 KNOTS...EXCEPT GUSTS TO NEAR 35 KNOTS NEAR STORMS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 95 69 90 68 / 40 40 40 30 ANNISTON 97 70 92 67 / 40 30 40 30 BIRMINGHAM 98 73 92 70 / 30 30 30 30 TUSCALOOSA 98 70 93 69 / 30 20 30 20 CALERA 97 71 92 71 / 30 30 40 30 AUBURN 96 71 91 68 / 30 30 40 30 MONTGOMERY 98 72 92 71 / 30 20 40 30 TROY 97 71 92 69 / 30 20 40 30 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && KSL
Hazardous weather outlook, Jun 23, 6:33 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 633 AM CDT FRI JUN 23 2006 ALZ011>015-017>050-231900- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 633 AM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON STARTING AROUND 2 PM AND WILL BECOME MORE NUMEROUS AS THE AFTERNOON PROGRESSES...LASTING THROUGH 10 PM. DUE TO THE VERY WARM TEMPERATURES EXPECTED AGAIN TODAY...THE THUNDERSTORMS WILL BE LOCALLY STRONG WITH WIND GUSTS OF 35 TO 45 MPH. A FEW STORMS MAY GROW STRONG ENOUGH TO BECOME SEVERE... PRODUCING WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF NICKELS. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 10:31 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1031 AM CDT FRI JUN 23 2006 ALZ027-231600- TALLADEGA- 1031 AM CDT FRI JUN 23 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WESTERN TALLADEGA COUNTY UNTIL 1100 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CHILDERSBURG...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CHILDERSBURG...BON AIR AND TALLADEGA THROUGH 1100 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. KSL
Special weather statement, Jun 23, 10:51 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1051 AM CDT FRI JUN 23 2006 ALZ011-231630- MARION- 1051 AM CDT FRI JUN 23 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 1130 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1049 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES NORTHWEST OF WESTON...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WESTON...HAMILTON AND HACKLEBURG THROUGH 1130 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:47 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 28 min |
| Jun 22, 8:01 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 14 min |
| Jun 23, 1:34 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 41 min |
| Jun 23, 2:06 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 39 min |
| Jun 23, 2:14 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 31 min |
| Jun 23, 2:22 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 38 min |
| Jun 23, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 42 min |
| Jun 23, 3:23 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 37 min |
| Jun 23, 3:24 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 25 min |
| Jun 23, 3:27 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 33 min |
| Jun 23, 3:40 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 20 min |
| Jun 23, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 33 min |
| Jun 23, 4:01 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 14 min |
| Jun 23, 4:16 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 44 min |
| Jun 23, 4:34 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 41 min |
| Jun 23, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 12 min |
| Jun 23, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 31 min |
| Jun 23, 5:24 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.